MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUCOSE MONITORING SYS/KIT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.
 
Event or Problem Description
On (b)(6) 2024, a pharmacist contacted lifescan (lfs) france on behalf of the lay user/patient, alleging that the patient¿s onetouch verio reflect meter read inaccurately high compared to their feelings and/or normal readings.The complaint was classified based on the customer care agent (cca) documentation, since the patient could not be contacted for additional information.It was not reported when the alleged meter inaccuracy began.The reporter claimed the patient obtained an inaccurate high blood glucose reading of ¿242 mg/dl¿ with the subject meter.In response to the elevated reading, the reporter claimed the patient administered an increased dose of insulin and as a result was rushed to hospital and was hospitalized.The reporter was unable to confirm the symptoms experienced nor the treatment received.At the time of troubleshooting, the reporter was unable to provide any information about the patient¿s testing technique or condition of the test strips.Replacement products were provided.This complaint is being reported because the patient reportedly required hospitalization after taking extra insulin based on an alleged inaccurate high result obtained with the subject meter, and it is not known what medical treatment the patient received.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT VERIO REFLECT METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key19988085
Report Number3008382007-2024-00039
Device Sequence Number20929474
Product Code NBW
UDI-Device Identifier00353885011709
UDI-Public00353885011709
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K193475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Initial Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown